Alert archive / New Mexico / High Wind Warnings in 2013
High Wind Warning 30, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 8, 2013, 2:18 AM MST for Eddy County, New Mexico. It took effect at Dec 8, 2013, 8:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2013, 2:18 AM MST (09:18 UTC)
- In effect from
- Dec 8, 2013, 8:00 AM MST
- Expired
- Dec 8, 2013, 5:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 080918 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 318 AM CST SUN DEC 8 2013 ...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS TODAY... .AN UPPER LEVEL TROUGH WILL CAUSE MOUNTAIN TOP WINDS TO INCREASE FROM THE WEST THIS MORNING. THESE WINDS WILL GRADUALLY DESCEND INTO THE LOWER ELEVATIONS THROUGH THE DAY WITH WIND GUSTS TO AROUND 60 MPH POSSIBLE IN ELEVATIONS AS LOW AS 5500 FT. NMZ027-TXZ258-082130- /O.UPG.KMAF.HW.A.0023.131208T1500Z-131209T0000Z/ /O.NEW.KMAF.HW.W.0030.131208T1500Z-131209T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 218 AM MST SUN DEC 8 2013 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WINDS. * TIMING...THIS MORNING THROUGH THIS AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULT TRAVEL CONDITIONS. SEVERE TURBULENCE OVER AND AROUND THE MOUNTAINS WILL MAKE FOR DIFFICULT FLIGHT LEVEL WEATHER FOR LOW FLYING LIGHT AIRCRAFT. * WINDS...30 TO 45 MPH GUSTS TO 60 TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
000 WWUS74 KMAF 082013 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 213 PM CST SUN DEC 8 2013 ...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS TIL 5 PM MST... .AN UPPER LEVEL TROUGH HAS CAUSED MOUNTAIN TOP WINDS TO INCREASE FROM THE WEST. THESE HIGH WINDS HAVE DEVELOPED IN THE LOWER ELEVATIONS TOO. WIND GUSTS TO AROUND 60 TO 65 MPH ARE POSSIBLE. NMZ027-TXZ258-090000- /O.CON.KMAF.HW.W.0030.000000T0000Z-131209T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 113 PM MST SUN DEC 8 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * EVENT...HIGH WINDS. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULT TRAVEL CONDITIONS. SEVERE TURBULENCE OVER AND AROUND THE MOUNTAINS WILL MAKE FOR DIFFICULT FLIGHT LEVEL WEATHER FOR LOW FLYING LIGHT AIRCRAFT. * WINDS...30 TO 45 MPH GUSTS TO 60 TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS74 KMAF 090009 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 609 PM CST SUN DEC 8 2013 NMZ027-TXZ258-090115- /O.EXP.KMAF.HW.W.0030.000000T0000Z-131209T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 509 PM MST SUN DEC 8 2013 ...HIGH WIND WARNING HAS EXPIRED... WESTERLY WINDS IN THE GUADALUPE MOUNTAINS CONTINUE TO DECREASE THIS EVENING. SINCE WIND SPEEDS THERE ARE NOT EXPECTED TO RISE AGAIN OVERNIGHT...THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 7, 10:14 PM MST, 4 hours 4 minutes earlier.
Area forecast discussion, Dec 7, 10:14 PM MST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1114 PM CST Sat Dec 7 2013
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Low ceilings are beginning to clear out across parts of the area
south and west of the Pecos River so the timing of the clearing for
the terminals remains uncertain. Expect most terminals to be
impacted by low clouds through most of the night. Patchy freezing
fog and freezing drizzle will be possible through the early morning
hours. Winds will generally remain light and become southwesterly
by Sunday afternoon.
&&
.PREV DISCUSSION... /ISSUED 900 PM CST Sat Dec 7 2013/
UPDATE...
Update to issue a Winter Weather Advisory through 9 am CST Sunday
for the western Permian Basin, northern Stockton Plateau and
locations to the west.
DISCUSSION...
Height falls associated with an upper trough moving over New Mexico
overnight will result in a strengthening surface trough over eastern
New Mexico and far West Texas. A blanket of low clouds continues to
cover the vast majority of the CWA with the surface ridge holding
steady over the area. Think low temperatures Sunday morning will
probably be similar to what they are now, so adjusted most lows
upward areawide. We will still be well below freezing over the
northern half or so of the forecast area by morning, although low
level moisture will begin to increase between the surface ridge and
strengthening surface trough. Think freezing drizzle and freezing
fog will result in low level upslope flow regime along and east of
the higher terrain of southeast New Mexico and West Texas. Any lift
imparted by the passing upper trough will serve to make the freezing
drizzle a little moreso, especially over northern reaches of the
forecast area.
we've already had reports of accidents at the Interstate 10 and
Interstate 20 split, and think these same conditions could spread
eastward across the southeast New Mexico Plains, upper Trans Pecos,
northern Stockton Plateau, and the western half of the Permian
Basin through 07/15Z. Precipitation should be pretty light, but
even light freezing drizzle will create a thin layer of ice on
roads due to temperatures being below freezing for a couple of
days. Areas of dense freezing fog will also complicate matters as
visibilities below 1/4 mile will limit detection of ice on roads.
Will therefore issue a Winter Weather Advisory for the above
mentioned locations until 07/15Z. Update will follow shortly.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 12 50 21 28 / 10 0 0 0
BIG SPRING TX 15 48 22 29 / 10 0 10 0
CARLSBAD NM 21 56 29 35 / 0 0 0 10
DRYDEN TX 22 53 35 46 / 10 0 0 0
FORT STOCKTON TX 19 62 31 35 / 0 0 0 0
GUADALUPE PASS TX 23 47 29 35 / 0 0 0 10
HOBBS NM 14 50 25 29 / 10 0 0 0
MARFA TX 14 59 25 45 / 0 0 0 0
MIDLAND INTL AIRPORT TX 15 52 24 28 / 10 0 0 0
ODESSA TX 14 52 23 27 / 10 0 0 0
WINK TX 15 57 26 34 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER WEATHER ADVISORY until 8 AM MST Sunday FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...
Guadalupe Mountains of Eddy County...Northern Lea County...
Southern Lea County.
HIGH WIND WATCH from 8 AM MST Sunday through Sunday afternoon
FOR THE FOLLOWING ZONES... Guadalupe Mountains of Eddy
County.
TX...WINTER WEATHER ADVISORY until 9 AM CST /8 AM MST/ Sunday FOR THE
FOLLOWING ZONES... Andrews...Crane...Davis/Apache Mountains
Area...Dawson...Ector...Gaines...Guadalupe Mountains...
Loving...Martin...Midland...Pecos...Reeves County and Upper
Trans Pecos...Van Horn and Highway 54 Corridor...Ward...
Winkler.
HIGH WIND WATCH from 8 AM MST Sunday through Sunday afternoon
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&
99Hazardous weather outlook, Dec 7, 8:17 PM MST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 917 PM CST SAT DEC 7 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-090330- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 917 PM CST SAT DEC 7 2013 /817 PM MST SAT DEC 7 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT AREAS OF FREEZING FOG AND FREEZING DRIZZLE ARE POSSIBLE TONIGHT INTO SUNDAY MORNING FOR SOUTHEAST NEW MEXICO...THE WESTERN PERMIAN BASIN...THE GUADALUPE AND DAVIS MOUNTAINS...THE UPPER TRANS PECOS AND THE NORTHERN STOCKTON PLATEAU. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THESE AREAS UNTIL 9 AM CST SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS ARE POSSIBLE IN THE GUADALUPE MOUNTAINS SUNDAY WITH WIND SPEEDS OF 30 TO 45 MPH AND GUSTS 60 TO 65 MPH. THERE IS A SLIGHT CHANCE FOR SOME LIGHT SNOW TO OCCUR OVER PORTIONS OF SOUTHEAST NEW MEXICO AND NORTHWEST PERMIAN BASIN LATE MONDAY NIGHT/TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 8:13 PM MST | Winter Weather Advisory | MAF | Eddy, Lea | 12 hr |
Nearby
High Wind Warnings in New Mexico, 2013High Wind Warnings in Texas, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.